Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 394, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 3:33 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 3:33 PM CDT (20:33 UTC)
- Expired
- Oct 18, 2011, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:48 PM CDT | TSTM WND DMG | Viola, TN | POWER LINE BLOWN DOWN IN ROADWAY AND HAIL OF UNKNOWN SIZE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS54 KOHX 182033
SVROHX
TNC031-177-182130-
/O.NEW.KOHX.SV.W.0394.111018T2033Z-111018T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 322 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LIKELY PRODUCING GOLFBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MANCHESTER
...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A STORM OF
SIMILAR SEVERITY...WITH LARGE HAIL AND DAMAGING WINDS...RECENTLY
BUSTED WINDOWS OUT OF HOMES JUST NORTH OF MURFREESBORO. HAIL DAMAGE TO
AUTOMOBILES HAS ALSO BEEN REPORTED THIS AFTERNOON.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3546 8597 3551 8605 3585 8583 3585 8582
3580 8569 3572 8560
TIME...MOT...LOC 2031Z 222DEG 23KT 3551 8596
$$
FORECASTER:
191 follow-up statement
445
WWUS54 KOHX 182117
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT TUE OCT 18 2011
TNC031-182126-
/O.CAN.KOHX.SV.W.0394.000000T0000Z-111018T2130Z/
COFFEE TN-
417 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COFFEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST AND OUT OF
THE WARNED AREA.
LAT...LON 3563 8594 3585 8583 3585 8581 3580 8569
3572 8560 3558 8586
TIME...MOT...LOC 2116Z 214DEG 29KT 3569 8571
$$
TNC177-182130-
/O.CON.KOHX.SV.W.0394.000000T0000Z-111018T2130Z/
WARREN TN-
417 PM CDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN COUNTY
UNTIL 430 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MCMINNVILLE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN WARREN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3563 8594 3585 8583 3585 8581 3580 8569
3572 8560 3558 8586
TIME...MOT...LOC 2116Z 214DEG 29KT 3569 8571
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:30 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 18, 10:30 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT TUE OCT 18 2011 .UPDATE...COLD FRONT IS ALREADY BETWEEN CKV AND BNA, AS EVIDENCED BY A 15Z TEMP OF 52 AT CKV AND 72 AT BNA. AM GOING TO HAVE TO ISSUE A FORECAST UPDATE TO SIGNIFICANTLY LOWER HIGH TEMPS OVER OUR NORTHWEST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 5:01 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... WITH GUSTY WINDS AND HAIL THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WITH STRONG SURFACE HIGH PRESSURE INFLUENCES LEADING TO CLEARING SKIES AND LOW TEMPERATURES IN THE MIDDLE 30S...AT LEAST PATCHY FROST IS EXPECTED TO DEVELOP DURING THE LATE NIGHT AND EARLY MORNING HOURS ACROSS THE ENTIRE MID STATE ON BOTH FRIDAY AND SATURDAY MORNINGS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Oct 18, 3:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERSpecial weather statement, Oct 18, 3:21 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT TUE OCT 18 2011
TNZ008>011-027>034-059>066-075-077>080-094-095-182115-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE
KALB-FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-MACON-MARSHALL-MAURY-
OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WHITE-WILLIAMSON-WILSON-
321 PM CDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...
GRUNDY...JACKSON...LAWRENCE...MACON...MARSHALL...MAURY...OVERTON...
PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN
BUREN...WARREN...WHITE...WILLIAMSON AND WILSON COUNTIES...
ISOLATED HAILSTORMS WILL CONTINUE OVER EASTERN MIDDLE TENNESSEE
THROUGH 500 PM.
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL SEVERE THUNDERSTORMS...THAT HAVE PRODUCED HAIL UP TO GOLFBALL
SIZE. THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...WILL CONTINUE
TO DEVELOP OVER EASTERN PARTS OF THE MID STATE THROUGH 500 PM.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3501 8759 3514 8758 3663 8608 3660 8477
3640 8467 3629 8487 3616 8490 3591 8467
3578 8497 3578 8523 3557 8543 3552 8559
3539 8549 3523 8570 3536 8608 3535 8626
3541 8628 3537 8659 3526 8682 3499 8683
19Local storm report, Oct 18, 3:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.25 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
HSTEIGERLocal storm report, Oct 18, 3:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.